Alert archive / Kentucky / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Jun 15, 2016, 12:21 PM EDT for Bath County, Rowan County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 12:21 PM EDT (16:21 UTC)
- Expired
- Jun 15, 2016, 1:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 71 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527 WWUS83 KJKL 151621 SPSJKL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1221 PM EDT WED JUN 15 2016 KYZ044-051-052-151700- ROWAN-BATH-FLEMING- 1221 PM EDT WED JUN 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT ROWAN...BATH...FLEMING... AT 1220 PM EDT...A STRONG THUNDERSTORM WAS OVER SLATE VALLEY...OR NEAR OWINGSVILLE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOREHEAD...OWINGSVILLE...MARSHALL...SALT LICK...GRANGE CITY... HAYS CROSSING...CHRISTY...PEASTICKS...RINGOS MILLS...SHARKEY... CLEARFIELD...MUNSON...BOURBON FURNACE...HILDA...ODESSA... MOORE'S FERRY...RAMEY...SLATE VALLEY...CRIX AND TRIPLETT. THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 118 AND 147. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3808 8380 3820 8385 3837 8341 3815 8328 TIME...MOT...LOC 1620Z 265DEG 28KT 3819 8371 $$ JVM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jun 15, 10:59 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 15, 10:59 AM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Jackson KY 1059 AM EDT WED JUN 15 2016 .UPDATE... Issued at 10:57 AM EDT WED JUN 15 2016 Updated hourly grids to account for quicker than expected temperature rises along the I-75 corridor as clouds did not build in as quickly as expected. In addition, have increased PoPs in the Bluegrass region throughout the near term in association with a cluster of convection entering the area. Overall thinking for this afternoon is a bit muddled by lack of agreement amongst CAMs, however an outflow boundary pushing through southern Indiana in addition to an impulse of upper level energy pushing through Missouri may bear watching as the afternoon progresses. Otherwise, have kept mention of for isolated thunderstorms given sufficient instability although weak deep layer shear will inhibit significant organization. UPDATE Issued at 753 AM EDT WED JUN 15 2016 Hourly grids were updated to account for some very light showers over the Big Sandy Region and to account for recent observations. Fog should dissipate shortly if it has not already in valley locations. Overall, there was no substantial changes were made at this time. && .SHORT TERM...(Today through Thursday) Issued at 350 AM EDT WED JUN 15 2016 A warm front continues to slowly lift northeast across Eastern KY. The Boundary generally dives the northeastern to eastern edge of about a quarter to a third of the CWA from the more moist airmass over the Lower OH and TN valleys. A weak shortwave ridge axis is moving east of the area at this time while a shortwave trough axis extends into the Mid MS Valley region for a closed low over the Northern Plains/Upper MS Valley region. Behind that area of troughing, a ridge of high pressure is beginning to build north through the Lee of the Rockies. The ridge axis will move east and flatten as the closed low moves from the Upper MS Valley into the Great lakes with a general trend of falling heights into the OH Valley and Appalachian region as well as a rather weak shortwave trough moves through the area. Upper ridging build north through the Plains and into the MS VAlley behind this troughing and the closed low track toward the Upper OH Valley region will bring some NW flow aloft with a couple of weaker impulses possibly rotating toward the area on Thursday. Meanwhile, a sfc low will track into the Great Lakes region tonight and then into the Middle to Upper OH Valley through the end of the period. This scenario will put the region in the warm sector through the period, however, the deepest moisture should move into the area today behind the warm front and ahead of the approaching shortwave. The deepest moisture should move east of the area tonight as the shortwave moves through. For the remainder of the night, some very isolated convection cannot be ruled out. However, radar has been clear of this for the past few hours and given this trend and short term model trend toward lesser chances of convection for the remainder of the night seems reasonable. Valley fog should continue to form particularly in locations where rain occurred on Tuesday afternoon and evening. This, however, should generally dissipate with two hours after sunrise. Dewpoints should rise to near 70, if not the lower 70s in most places today resulting in the muggiest day so far this season. Temperatures reaching the mid to upper 80s in many locations will bring CAPES to around 2000 J/kg or in the moderate range by early to mid afternoon. Considerable cu development should occur by midday to early afternoon with convection having at least somewhat of a diurnal peak from midday to around sunset. Lingering outflow boundaries as well as any outflows that may move into the area this morning may be locations of initial development a shortwave trough moves from the lower OH Valley region toward the Central and Southern Appalachians. The resulting somewhat subtle height combined with the anticipated instability falls However, rather low shear, moist, high freezing level environment should support 10K ft or more of warm cloud depth thus some of these storms should be rather efficient rain producers given PW progged to get into the 1.75 to 2 inch range is not slightly higher during the afternoon to early evening. There is some uncertainty on the degree of any possible mid level drying this afternoon. If or where this occurs, perhaps across the west as the shortwave nears during the late afternoon to early evening would support some gusty to locally damaging wind gusts and small hail. Convection further east will probably be a bit more pulsy in nature, however, a couple of storms may have enough DCAPE for locally strong to damaging wind gusts especially where any thunderstorms collapse quickly. A general decrease in coverage of convection should occur tonight with warmer low temperatures across the board as cloud cover and more moist environment across the entire area will limit diurnal ranges. Then a somewhat diurnally driven round of convection is possible on Thursday but given the lower surface and low level dewpoints and generally lower instability coverage should be lower on Thursday afternoon and evening. Shear will be more substantial however, and with more mid level dry air anticipated gusty to locally damaging winds and hail will be a threat along with locally heavy rain if convection can move repeatedly over an area. A drier airmass overall and later cu development should be conducive to rather widespread max temperatures near 90 across all but the highest terrain near the VA border. .LONG TERM...(Thursday night through Tuesday) Issued at 518 AM EDT WED JUN 15 2016 The period will start with a sharp upper ridge over the middle of the nation, and troughs on both sides. A shortwave will be dropping southeast between the ridge and the eastern trough. An associated surface cold front is expected to be dropping south through our region on Thursday evening. Modest moisture return is indicated along the front, and could allow for deep convection. However, this would cut off behind the front as surface high pressure with drier air moves in from the north at the end of the week, along with strong upper level ridging. Clear skies and relatively dry air then persist into early next week, with a likelihood of sizable diurnal temperature ranges and ridge/valley low temperature differences. The upper ridge is expected to gradually break down and get shunted toward the southwest CONUS, which would allow another cold front to approach from the north on Tuesday with a slight chance of showers. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) ISSUED AT 755 AM EDT WED JUN 15 2016 VFR conditions are expected to generally remain intact through at least the first 6 hours of the period. Uncertainty remains in timing and placement of convection, although instability should lead to a diurnally driven peak in convection. Some reductions to MVFR or even brief IFR is possible with this. VCTS was used at this time with a prevailing shra due to uncertainty. Convection should decrease in coverage after 0Z. MVFR reductions in fog may become a concern late in the period especially where the heavier rain falls through this evening. Winds will generally remain light out of the south to southwest outside of any thunderstorms. && .JKL Watches/Warnings/Advisories... None. && UPDATE...BG SHORT TERM...JP LONG TERM...HAL AVIATION...JP
Hazardous weather outlook, Jun 15, 4:16 AM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 416 AM EDT WED JUN 15 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161130- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 416 AM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE ANTICIPATED...ESPECIALLY FROM MIDDAY TO AROUND SUNSET. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE LOCALLY HEAVY RAINFALL...STRONG TO DAMAGING WIND GUSTS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES ACROSS ALL OF EASTERN KENTUCKY FROM THURSDAY INTO THURSDAY NIGHT. A FEW OF THE THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING COULD PRODUCE LOCALLY HEAVY RAINFALL... STRONG TO DAMAGING WIND GUSTS...AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR STORM REPORTS WEDNESDAY AND THURSDAY. JP
In the hours before
Special weather statement, Jun 15, 11:42 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1142 AM EDT WED JUN 15 2016
KYZ051-151615-
BATH-
1142 AM EDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT BATH...
AT 1142 AM EDT...A STRONG THUNDERSTORM WAS OVER REYNOLDSVILLE...OR
NEAR OWINGSVILLE...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OWINGSVILLE...ODESSA...CRAIGS...PEASTICKS...SLATE VALLEY...PEBBLE...
OAKLEY...REYNOLDSVILLE AND WYOMING.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
119 AND 120...AND BETWEEN MILE MARKERS 122 AND 127.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3829 8374 3827 8374 3827 8372 3825 8372
3823 8369 3822 8370 3820 8367 3820 8366
3816 8363 3811 8382 3818 8388
TIME...MOT...LOC 1542Z 230DEG 14KT 3815 8381
KASSpecial weather statement, Jun 15, 12:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1200 PM EDT WED JUN 15 2016
KYZ044-151630-
FLEMING-
1200 PM EDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT FLEMING...
AT 1159 AM EDT...A STRONG THUNDERSTORM WAS OVER WYOMING...OR NEAR
OWINGSVILLE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RINGOS MILLS AND GRANGE CITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3824 8355 3824 8356 3821 8357 3822 8358
3819 8362 3819 8365 3821 8369 3820 8370
3821 8370 3823 8369 3825 8370 3829 8360
TIME...MOT...LOC 1559Z 249DEG 16KT 3821 8368
KASSpecial weather statement, Jun 15, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1221 PM EDT WED JUN 15 2016 KYZ044-051-052-151700- ROWAN-BATH-FLEMING- 1221 PM EDT WED JUN 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT ROWAN...BATH...FLEMING... AT 1220 PM EDT...A STRONG THUNDERSTORM WAS OVER SLATE VALLEY...OR NEAR OWINGSVILLE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOREHEAD...OWINGSVILLE...MARSHALL...SALT LICK...GRANGE CITY... HAYS CROSSING...CHRISTY...PEASTICKS...RINGOS MILLS...SHARKEY... CLEARFIELD...MUNSON...BOURBON FURNACE...HILDA...ODESSA... MOORE'S FERRY...RAMEY...SLATE VALLEY...CRIX AND TRIPLETT. THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 118 AND 147. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3808 8380 3820 8385 3837 8341 3815 8328 TIME...MOT...LOC 1620Z 265DEG 28KT 3819 8371 JVM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:42 AM EDT | Special Weather Statement | JKL | Bath | 33 min |
| Jun 15, 12:00 PM EDT | Special Weather Statement | JKL | Bath | 30 min |
| Jun 15, 1:20 PM EDT | Special Weather Statement | JKL | Elliott | 25 min |
| Jun 15, 3:36 PM EDT | Special Weather Statement | JKL | Pike | 24 min |
| Jun 15, 6:43 PM EDT | Special Weather Statement | JKL | Rowan | 32 min |
Nearby
Special Weather Statements in Kentucky, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.